Alert archive / Ohio / Flash Flood Watches in 2012
Flash Flood Watch 2, NWS Wilmington, OH
NWS Wilmington, OH issued this flash flood watch at May 4, 2012, 9:20 PM EDT for 12 counties in Kentucky; 5 counties in Indiana; 26 counties in Ohio. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- May 4, 2012, 9:20 PM EDT (01:20 UTC)
- Expired
- May 5, 2012, 6:06 AM EDT
- In force
- 9 hr
- Issued by
- NWS Wilmington, OH
- Flood severity
- None
All 43 counties
Dearborn County, IN, Franklin County, IN, Ohio County, IN, Ripley County, IN, Switzerland County, IN, Boone County, KY, Bracken County, KY, Campbell County, KY, Carroll County, KY, Gallatin County, KY, Grant County, KY, Kenton County, KY, Lewis County, KY, Mason County, KY, Owen County, KY, Pendleton County, KY, Robertson County, KY, Adams County, OH, Brown County, OH, Butler County, OH, Champaign County, OH, Clark County, OH, Clermont County, OH, Clinton County, OH, Delaware County, OH, Fairfield County, OH, Fayette County, OH, Franklin County, OH, Greene County, OH, Hamilton County, OH, Hardin County, OH, Highland County, OH, Hocking County, OH, Licking County, OH, Logan County, OH, Madison County, OH, Montgomery County, OH, Pickaway County, OH, Pike County, OH, Ross County, OH, Scioto County, OH, Union County, OH, Warren County, OH
The radar
The Cincinnati radar (KILN), 16 km from the middle of the area, began a volume at 01:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 1.3 hours before the alert went out and 18 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1668 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 916 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 142 m²/s²
- 0-3 km storm-relative helicity
- 193 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.6
The text
As transmitted, in the capitals the NWS used until 2016.
548 WGUS61 KILN 050120 FFAILN URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE WILMINGTON OH 920 PM EDT FRI MAY 4 2012 INZ066-073>075-080-KYZ089>100-OHZ026-044>046-052>056-061>065- 070>074-077>082-088-051200- /O.NEW.KILN.FF.A.0002.120505T0120Z-120505T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ FRANKLIN IN-RIPLEY-DEARBORN-OHIO-SWITZERLAND-CARROLL-GALLATIN- BOONE-KENTON-CAMPBELL-OWEN-GRANT-PENDLETON-BRACKEN-ROBERTSON- MASON-LEWIS-HARDIN-LOGAN-UNION OH-DELAWARE-CHAMPAIGN-CLARK- MADISON-FRANKLIN OH-LICKING-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY- FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT- BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO- INCLUDING THE CITIES OF...BROOKVILLE...VERSAILLES... LAWRENCEBURG...RISING SUN...VEVAY...CARROLLTON...WARSAW... BURLINGTON...INDEPENDENCE...ALEXANDRIA...OWENTON...WILLIAMSTOWN... FALMOUTH...BROOKSVILLE...MOUNT OLIVET...MAYSVILLE...VANCEBURG... KENTON...BELLEFONTAINE...MARYSVILLE...DELAWARE...URBANA... SPRINGFIELD...LONDON...COLUMBUS...NEWARK...DAYTON...XENIA... WASHINGTON COURT HOUSE...CIRCLEVILLE...LANCASTER...HAMILTON... LEBANON...WILMINGTON...CHILLICOTHE...LOGAN...CINCINNATI... MILFORD...GEORGETOWN...HILLSBORO...WEST UNION...PIKETON... PORTSMOUTH 920 PM EDT FRI MAY 4 2012 ...FLASH FLOOD WATCH IN EFFECT UNTIL 8 AM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF SOUTHEAST INDIANA...KENTUCKY AND OHIO...INCLUDING THE FOLLOWING AREAS...IN SOUTHEAST INDIANA...DEARBORN...FRANKLIN IN...OHIO...RIPLEY AND SWITZERLAND. IN KENTUCKY...BOONE...BRACKEN...CAMPBELL... CARROLL...GALLATIN...GRANT...KENTON...LEWIS...MASON...OWEN... PENDLETON AND ROBERTSON. IN OHIO...ADAMS...BROWN...BUTLER... CHAMPAIGN...CLARK...CLERMONT...CLINTON...DELAWARE... FAIRFIELD...FAYETTE OH...FRANKLIN OH...GREENE...HAMILTON... HARDIN...HIGHLAND...HOCKING...LICKING...LOGAN...MADISON... MONTGOMERY...PICKAWAY...PIKE...ROSS...SCIOTO...UNION OH AND WARREN. * UNTIL 8 AM EDT SATURDAY * OCCASIONAL SHOWERS AND THUNDERSTORMS WILL CONTINUE TO PUSH SLOWLY EAST ACROSS THE AREA INTO THE OVERNIGHT HOURS. THESE STORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL RATES AS HIGH AS 1 TO 2 INCHES IN AN HOUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT FLOODING OF SMALL STREAMS, CREEKS AND OTHER DRAINAGE AREAS IS POSSIBLE WITHIN THE WATCH AREA. PEOPLE IN THE WATCH AREA SHOULD KEEP AN EYE ON THE WEATHER AND BE PREPARED FOR IMMEDIATE ACTION SHOULD HEAVY RAINS AND FLOODING OCCUR OR A FLASH FLOOD WARNING BE ISSUED. && $$
3 follow-up statements
862 WGUS61 KILN 050641 FFAILN URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE WILMINGTON OH 241 AM EDT SAT MAY 5 2012 INZ066-OHZ026-044>046-052>056-061>065-074-050745- /O.CAN.KILN.FF.A.0002.000000T0000Z-120505T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ FRANKLIN IN-HARDIN-LOGAN-UNION OH-DELAWARE-CHAMPAIGN-CLARK- MADISON-FRANKLIN OH-LICKING-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY- FAIRFIELD-HOCKING- INCLUDING THE CITIES OF...BROOKVILLE...KENTON...BELLEFONTAINE... MARYSVILLE...DELAWARE...URBANA...SPRINGFIELD...LONDON... COLUMBUS...NEWARK...DAYTON...XENIA...WASHINGTON COURT HOUSE... CIRCLEVILLE...LANCASTER...LOGAN 241 AM EDT SAT MAY 5 2012 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF SOUTHEAST INDIANA AND OHIO HAS BEEN CANCELLED. THE HEAVY RAIN PRODUCING THUNDERSTORMS HAVE MOVED TO THE SOUTHEAST AND THEREFORE THE FLASH FLOOD WATCH HAS BEEN CANCELLED. $$ INZ073>075-080-KYZ089>100-OHZ070>073-077>082-088-051845- /O.EXT.KILN.FF.A.0002.000000T0000Z-120505T2000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ RIPLEY-DEARBORN-OHIO-SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON- CAMPBELL-OWEN-GRANT-PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS- BUTLER-WARREN-CLINTON-ROSS-HAMILTON-CLERMONT-BROWN-HIGHLAND-ADAMS- PIKE-SCIOTO- INCLUDING THE CITIES OF...VERSAILLES...LAWRENCEBURG... RISING SUN...VEVAY...CARROLLTON...WARSAW...BURLINGTON... INDEPENDENCE...ALEXANDRIA...OWENTON...WILLIAMSTOWN...FALMOUTH... BROOKSVILLE...MOUNT OLIVET...MAYSVILLE...VANCEBURG...HAMILTON... LEBANON...WILMINGTON...CHILLICOTHE...CINCINNATI...MILFORD... GEORGETOWN...HILLSBORO...WEST UNION...PIKETON...PORTSMOUTH 241 AM EDT SAT MAY 5 2012 ...FLASH FLOOD WATCH NOW IN EFFECT THROUGH THIS AFTERNOON... THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR * PORTIONS OF SOUTHEAST INDIANA...KENTUCKY AND OHIO...INCLUDING THE FOLLOWING AREAS...IN SOUTHEAST INDIANA...DEARBORN...OHIO... RIPLEY AND SWITZERLAND. IN KENTUCKY...BOONE...BRACKEN... CAMPBELL...CARROLL...GALLATIN...GRANT...KENTON...LEWIS... MASON...OWEN...PENDLETON AND ROBERTSON. IN OHIO...ADAMS... BROWN...BUTLER...CLERMONT...CLINTON...HAMILTON...HIGHLAND... PIKE...ROSS...SCIOTO AND WARREN. * THROUGH THIS AFTERNOON * OCCASIONAL SHOWERS AND THUNDERSTORMS WILL CONTINUE TO PUSH SLOWLY EAST ACROSS THE AREA THROUGH THE EARLY HOURS. ADDITIONAL THUNDERSTORMS ARE EXPECTED TO DEVELOP THROUGH THIS AFTERNOON AHEAD OF A SLOW MOVING FRONTAL BOUNDARY. THESE STORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL RATES AS HIGH AS 1 TO 2 INCHES IN AN HOUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT FLOODING OF SMALL STREAMS... CREEKS AND OTHER DRAINAGE AREAS IS POSSIBLE WITHIN THE WATCH AREA. PEOPLE IN THE WATCH AREA SHOULD KEEP AN EYE ON THE WEATHER AND BE PREPARED FOR IMMEDIATE ACTION SHOULD HEAVY RAINS AND FLOODING OCCUR OR A FLASH FLOOD WARNING BE ISSUED. && $$
832 WGUS61 KILN 050800 FFAILN FLOOD WATCH NATIONAL WEATHER SERVICE WILMINGTON OH 400 AM EDT SAT MAY 5 2012 INZ073>075-080-KYZ089>100-OHZ070>073-077>082-088-052000- /O.CON.KILN.FF.A.0002.000000T0000Z-120505T2000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ RIPLEY-DEARBORN-OHIO-SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON- CAMPBELL-OWEN-GRANT-PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS- BUTLER-WARREN-CLINTON-ROSS-HAMILTON-CLERMONT-BROWN-HIGHLAND-ADAMS- PIKE-SCIOTO- INCLUDING THE CITIES OF...VERSAILLES...LAWRENCEBURG... RISING SUN...VEVAY...CARROLLTON...WARSAW...BURLINGTON... INDEPENDENCE...ALEXANDRIA...OWENTON...WILLIAMSTOWN...FALMOUTH... BROOKSVILLE...MOUNT OLIVET...MAYSVILLE...VANCEBURG...HAMILTON... LEBANON...WILMINGTON...CHILLICOTHE...CINCINNATI...MILFORD... GEORGETOWN...HILLSBORO...WEST UNION...PIKETON...PORTSMOUTH 400 AM EDT SAT MAY 5 2012 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS AFTERNOON... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF SOUTHEAST INDIANA...KENTUCKY AND OHIO...INCLUDING THE FOLLOWING AREAS...IN SOUTHEAST INDIANA...DEARBORN...OHIO... RIPLEY AND SWITZERLAND. IN KENTUCKY...BOONE...BRACKEN... CAMPBELL...CARROLL...GALLATIN...GRANT...KENTON...LEWIS... MASON...OWEN...PENDLETON AND ROBERTSON. IN OHIO...ADAMS... BROWN...BUTLER...CLERMONT...CLINTON...HAMILTON...HIGHLAND... PIKE...ROSS...SCIOTO AND WARREN. * THROUGH THIS AFTERNOON * OCCASIONAL SHOWERS AND THUNDERSTORMS WILL CONTINUE TO PUSH SLOWLY EAST ACROSS THE AREA THROUGH THE EARLY MORNING HOURS. ADDITIONAL THUNDERSTORMS ARE EXPECTED TO DEVELOP THROUGH THIS AFTERNOON AHEAD OF A SLOW MOVING FRONTAL BOUNDARY. THESE STORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL RATES AS HIGH AS 1 TO 2 INCHES IN AN HOUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT FLOODING OF SMALL STREAMS... CREEKS AND OTHER DRAINAGE AREAS IS POSSIBLE WITHIN THE WATCH AREA. PEOPLE IN THE WATCH AREA SHOULD KEEP AN EYE ON THE WEATHER AND BE PREPARED FOR IMMEDIATE ACTION SHOULD HEAVY RAINS AND FLOODING OCCUR OR A FLASH FLOOD WARNING BE ISSUED. && $$
907 WGUS61 KILN 051006 FFAILN FLOOD WATCH NATIONAL WEATHER SERVICE WILMINGTON OH 606 AM EDT SAT MAY 5 2012 INZ073>075-080-KYZ089>100-OHZ070>073-077>082-088-051115- /O.CAN.KILN.FF.A.0002.000000T0000Z-120505T2000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ RIPLEY-DEARBORN-OHIO-SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON- CAMPBELL-OWEN-GRANT-PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS- BUTLER-WARREN-CLINTON-ROSS-HAMILTON-CLERMONT-BROWN-HIGHLAND-ADAMS- PIKE-SCIOTO- INCLUDING THE CITIES OF...VERSAILLES...LAWRENCEBURG... RISING SUN...VEVAY...CARROLLTON...WARSAW...BURLINGTON... INDEPENDENCE...ALEXANDRIA...OWENTON...WILLIAMSTOWN...FALMOUTH... BROOKSVILLE...MOUNT OLIVET...MAYSVILLE...VANCEBURG...HAMILTON... LEBANON...WILMINGTON...CHILLICOTHE...CINCINNATI...MILFORD... GEORGETOWN...HILLSBORO...WEST UNION...PIKETON...PORTSMOUTH 606 AM EDT SAT MAY 5 2012 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF SOUTHEAST INDIANA... KENTUCKY AND OHIO HAS BEEN CANCELLED. ADDITIONAL SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THROUGH THIS AFTERNOON BUT THE THREAT FOR FLASH FLOODING HAS DIMINISHED. THEREFORE...THE FLASH FLOOD WATCH HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this flash flood watch went out at May 4, 8:30 PM EDT, 50 minutes earlier.
Area forecast discussion, May 4, 8:30 PM EDT, 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 830 PM EDT FRI MAY 4 2012 .SYNOPSIS... A COLD FRONT WILL PUSH SLOWLY SOUTH ACROSS THE REGION TONIGHT INTO SATURDAY...RESULTING IN A CHANCE OF THUNDERSTORMS. DRIER CONDITIONS ARE EXPECTED ON SUNDAY...BEFORE ANOTHER CHANCE OF THUNDERSTORMS RETURNS FOR MONDAY. ABOVE NORMAL TEMPERATURES WILL CONTINUE THROUGH EARLY NEXT WEEK. && .NEAR TERM /UNTIL 6 AM SATURDAY MORNING/... LATEST SURFACE ANALYSIS IS SHOWING A COLD FRONT STRETCHING FROM SOUTHERN LOWER MICHIGAN...ACROSS NORTHERN OHIO INTO CENTRAL PENNSYLVANIA. THIS FRONT IS FORECAST TO SAG SLOWLY SOUTH INTO OUR AREA OVERNIGHT TONIGHT. AHEAD OF THE FRONT...ISOLATED TO SCATTERED THUNDERSTORMS HAVE DEVELOPED THIS AFTERNOON. SOME MORNING CLOUDINESS ACROSS MUCH OF THE AREA LIMITED INSTABILITY INITIALLY...BUT WE HAVE WARMED UP ENOUGH NOW TO PUSH ML CAPES INTO THE 1000 TO 1500 J/KG RANGE WITH SOME ADDITIONAL DESTABILIZATION LIKELY THROUGH LATE AFTERNOON. MOST OF THE SHORT RANGE MESOSCALE MODELS ARE INDICATING THIS ACTIVITY BECOMING MORE WIDESPREAD THROUGH LATE AFTERNOON WITH IT THEN PUSHING SOUTH INTO SOUTHERN PORTIONS OF OUR FA THROUGH LATE EVENING. THIS SEEMS REASONABLE...ALTHOUGH COVERAGE AT THIS POINT IS NOT QUITE AS WIDESPREAD AS WHAT THE MODELS ARE INDICATING. AT ANY RATE...WILL ALLOW FOR CHANCE POPS TO PROGRESS INTO LIKELY CATEGORY THROUGH LATE AFTERNOON INTO EARLY EVENING AS BETTER COVERAGE PUSHES SOUTH. OTHER CONCERN IS LINE OF THUNDERSTORMS PUSHING EAST SOUTHEAST ACROSS SOUTHWEST INDIANA ATTM. THIS IS IN AN AREA OF BETTER DEEP LAYER SHEAR THAT NOSES INTO THE SOUTHWEST PORTION OF OUR FA. GENERALLY EXPECT THIS PCPN TO CONTINUE TO RIDE EAST SOUTHEAST ALONG THE BETTER INSTABILITY AXIS...BUT SUPPOSE THE NORTHERN EDGE COULD CLIP OUR FAR SOUTHWESTERN COUNTIES. BEST CHANCE FOR SEVERE WILL BE WITH THESE THUNDERSTORMS GIVEN THE BETTER SHEAR VALUES PRESENT ACROSS OUR SOUTHWEST. ELSEWHERE...SHEAR IS QUITE WEAK THROUGH THIS EVENING WHICH SHOULD HELP LIMIT SEVERE THREAT. THIS LIGHT SHEAR/WIND REGIME WILL HOWEVER RESULT IN SOME SLOW MOVING STORMS AND SOME OF THE FORECAST SOUNDINGS ARE HINTING AT THE POSSIBILITY OF SOME BACK BUILDING STORMS. THIS COULD LEAD TO SOME LOCALLY HEAVY RAINFALL AMOUNTS AS PWS WILL BE IN THE 1.2 TO POSSIBLY AS HIGH AS 1.5 INCH RANGE. WIDESPREAD FLOOD THREAT IS NOT TOTALLY CLEAR CUT THOUGH AS LOW LEVEL FORCING AND MOISTURE TRANSPORT FIELDS ARE NOT TERRIBLY IMPRESSIVE...WITH BETTER SIGNALS GENERALLY REMAINING TO OUR SOUTH. BETWEEN THIS AND THE FACT THAT HEAVY PCPN THIS MORNING MAINLY REMAINED JUST SOUTH AND EAST OF OUR FA...HAVE OPTED TO HOLD OFF ON A FLASH FLOOD WATCH AT THE MOMENT. && .SHORT TERM /6 AM SATURDAY MORNING THROUGH SATURDAY NIGHT/... THE COLD FRONT WILL CONTINUE TO PUSH SOUTH ON SATURDAY BEFORE STALLING OUT ALONG OR JUST SOUTH OF THE OHIO RIVER. WITH THE FRONT LINGERING IN THE VICINITY...WILL HANG ON TO SOME CHANCE POPS ACROSS THE SOUTH THROUGH THE DAY. EXPECT ANY ACTIVITY TO BE MORE DIURNALLY DRIVEN WITH CHANCES TAPERING OFF THROUGH THE EVENING HOURS. WITH SOME SLIGHTLY COOLER AIR FILTERING IN BEHIND THE FRONT...EXPECT HIGHS TO RANGE FROM THE MID 70S FAR NORTH TO THE LOWER 80S IN THE FAR SOUTH ON SATURDAY. && .LONG TERM /SUNDAY THROUGH FRIDAY/... FORECAST IS IN LOWER THAN AVERAGE CONFIDENCE FOR THE BETTER PART OF NEXT WEEK. HPC FORECASTS ARE GIVING CHANCES OF PRECIPITATION WHICH IS IN OPPOSITION TO WHAT WOULD BE EXPECTED GIVEN THEIR OWN MANUAL PROGS. THE PROGS HAVE HIGH PRESSURE AND NORTHERLY FLOW OVER THE OHIO VALLEY AFTER FRONTAL PASSAGE WHICH BISECTS OHIO AT 12Z TUESDAY. I COULD SEE SOME LINGERING COLD POOL SHOWERS FOR THE DAYTIME PERIOD ON WEDNESDAY OR EVEN THURSDAY...GENERALLY LIGHT STUFF. HOWEVER THEIR GUIDANCE WAS 30 AND 40 PERCENT FOR WEDNESDAY AND THURSDAY WHICH IS ENTIRELY TOO HIGH. WILL CONTINUE A DRY FORECAST FOR MID WEEK ONWARD AND KEEP A COOL START WEDNESDAY WITH A SLIGHT WARMUP GIVEN MORE SUN THAN NOT EACH SUCCESSIVE DAY BEYOND WEDNESDAY. UNTIL THE FROPA EARLY TUESDAY...MODELS ARE IN FAIR AGREEMENT WITH ONE ANOTHER AND HAVE HIGH PRESSURE SUNDAY GIVE WAY TO THE LOW AND SUBSEQUENT COLD FRONT MONDAY AND OVERNIGHT. TEMPERATURES WILL BE ABOVE NORMAL AHEAD OF MONDAYS SYSTEM AND THEN DROP TO NEAR NORMAL IN THE COLDER AIR FOUND BEHIND IT. && .AVIATION /01Z SATURDAY THROUGH WEDNESDAY/... A FRONTAL BOUNDARY WILL SAG SLOWLY SOUTH ACROSS THE REGION THROUGH THE OVERNIGHT HOURS. WIDESPREAD THUNDERSTORMS WILL CONTINUE TO SLIDE EAST SOUTHEAST THROUGH CENTRAL OHIO THROUGH THE NEXT COUPLE OF HOURS...AFFECTING PRIMARILY KCMH AND KLCK. AT THE REMAINING TAF SITES...EXPECT THUNDERSTORMS TO BE MORE ISOLATED TO SCATTERED AS THE FRONT PUSHES THROUGH OVERNIGHT. IN THE WAKE OF THE PCPN...SOME MVFR CIGS AND VSBYS WILL BE POSSIBLE LATE TONIGHT INTO SATURDAY MORNING, THE BOUNDARY WILL REMAIN ALONG THE OHIO RIVER ON SATURDAY. THIS COULD LEAD TO SOME ISOLATED TO SCATTERED THUNDERSTORMS...PRIMARILY AT THE SOUTHERN TAF SITES SATURDAY AFTERNOON. OUTLOOK...THUNDERSTORMS POSSIBLE MONDAY AFTERNOON AND NIGHT. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. && SYNOPSIS...JGL NEAR TERM...JGL SHORT TERM...JGL LONG TERM...FRANKS AVIATION...JGL
Hazardous weather outlook, May 4, 4:15 PM EDT, 5 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 415 PM EDT FRI MAY 4 2012 INZ073>075-080-KYZ089>100-OHZ077>079-081-088-052015- RIPLEY-DEARBORN-OHIO-SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON- CAMPBELL-OWEN-GRANT-PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HAMILTON- CLERMONT-BROWN-ADAMS-SCIOTO- 415 PM EDT FRI MAY 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...SOUTH CENTRAL OHIO AND SOUTHWEST OHIO. .DAY ONE...TONIGHT. SHOWERS AND THUNDERSTORMS ARE EXPECTED TONIGHT. SOME OF THE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING HEAVY RAIN WITH LOCALIZED FLOODING POSSIBLE. IN ADDITION...A FEW OF THE STORMS MAY APPROACH SEVERE LIMITS THIS EVENING...WITH DAMAGING WIND THE PRIMARY THREAT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. INZ050-058-059-066-OHZ026-034-035-042>046-051>056-060>065-070>074- 080-082-052015- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-HARDIN-MERCER-AUGLAIZE-DARKE- SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON- FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY- FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HIGHLAND-PIKE- 415 PM EDT FRI MAY 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TONIGHT. SHOWERS AND THUNDERSTORMS ARE EXPECTED TONIGHT. SOME OF THE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING HEAVY RAIN WITH LOCALIZED FLOODING POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, May 4, 7:50 PM EDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 750 PM EDT FRI MAY 4 2012 OHZ081-088-050015- ADAMS OH-SCIOTO OH- 750 PM EDT FRI MAY 4 2012 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN SCIOTO AND SOUTHEASTERN ADAMS COUNTIES THROUGH 815 PM EDT... AT 745 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR STATE ROUTE 348 AT STATE ROUTE 125...MOVING EAST AT 30 MPH. WIND GUSTS TO 40 MPH AND PENNY SIZE HAIL ARE POSSIBLE WITH THIS STORM. IN ADDITION...HEAVY RAIN CAN BE EXPECTED WITH THIS STORM. THE STRONG THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF SOUTHEASTERN ADAMS AND SOUTHWESTERN SCIOTO COUNTIES...INCLUDING BLUE CREEK...WAMSLEY...TURKEY CREEK LAKE AND LOMBARDSVILLE. WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES STRONGER...THEN A WARNING MAY BE NEEDED. LAT...LON 3883 8308 3862 8314 3872 8353 3887 8349
Special weather statement, May 4, 8:07 PM EDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
807 PM EDT FRI MAY 4 2012
OHZ080>082-050030-
ADAMS OH-PIKE OH-HIGHLAND OH-
807 PM EDT FRI MAY 4 2012
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN HIGHLAND...WESTERN
PIKE AND NORTHEASTERN ADAMS COUNTIES THROUGH 830 PM EDT...
AT 802 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR SINKING
SPRING...MOVING EAST AT 15 MPH.
WIND GUSTS TO 40 MPH AND PENNY SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...KINCAID SPRINGS.
ALSO...SINKING SPRING...LOCUST GROVE...SMOKY CORNERS AND POPLAR GROVE
ARE NEAR THE PATH OF THIS STRONG THUNDERSTORM.
LAT...LON 3899 8352 3911 8350 3911 8321 3901 8323
3901 8327 3896 8327Local storm report, May 4, 8:18 PM EDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
818 PM EDT FRI MAY 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0814 PM HAIL 3 WNW SMOKY CORNERS 39.03N 83.40W
05/04/2012 E0.50 INCH ADAMS OH TRAINED SPOTTER
PEA TO MARBLE SIZE HAIL
&&
SNYDERLocal storm report, May 4, 8:37 PM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
837 PM EDT FRI MAY 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM FLASH FLOOD WESTVILLE 40.11N 83.84W
05/04/2012 CHAMPAIGN OH LAW ENFORCEMENT
HIGH WATER OVER ONE FOOT DEEP MOVING OVER ROUTE 560.
0815 PM FLASH FLOOD 1 W URBANA 40.11N 83.77W
05/04/2012 CHAMPAIGN OH LAW ENFORCEMENT
VERY HIGH WATER MOVING OVER ROUTE 36 BETWEEN URBANA AND
WESTVILLE. HIGH WATER ALSO MOVING OVER ROUTE 36 NEAR
ROUTE 235 WEST OF SAINT PARIS.
&&
JDRLocal storm report, May 4, 8:47 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
847 PM EDT FRI MAY 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0703 PM HAIL NEW KNOXVILLE 40.49N 84.32W
05/04/2012 E0.75 INCH AUGLAIZE OH EMERGENCY MNGR
&&
SNYDERLocal storm report, May 4, 8:52 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
852 PM EDT FRI MAY 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0514 PM HAIL GERMANTOWN 39.63N 84.36W
05/04/2012 E1.00 INCH MONTGOMERY OH PUBLIC
&&
KURZThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 4, 10:45 PM EDT | Special Weather Statement | ILN | Boone, Gallatin | 30 min |
| May 4, 10:59 PM EDT | Areal Flood Advisory | ILN | Boone, Carroll, Gallatin, Owen | 3 hr |
| May 4, 11:14 PM EDT | Special Weather Statement | ILN | Boone, Campbell, Kenton, Pendleton | 31 min |
| May 4, 11:45 PM EDT | Areal Flood Advisory | ILN | Boone, Bracken, Campbell, Gallatin, Grant, Kenton and 3 more | 3 hr |
| May 5, 5:24 PM EDT | Areal Flood Advisory | ILN | Carroll | 59 min |
| May 4, 8:07 PM EDT | Special Weather Statement | ILN | Adams | 23 min |
| May 4, 8:16 PM EDT | Flash Flood Warning | ILN | Madison | 119 min |
| May 4, 9:19 PM EDT | Areal Flood Advisory | ILN | Clinton, Fairfield, Fayette, Highland, Hocking, Pickaway and 1 more | 3 hr |
| May 4, 10:30 PM EDT | Areal Flood Advisory | ILN | Butler, Warren | 3 hr |
| May 4, 10:46 PM EDT | Areal Flood Advisory | ILN | Highland, Pike | 119 min |
Nearby
Flash Flood Watches in Ohio, 2012Flash Flood Watches in Kentucky, 2012Flash Flood Watches in Indiana, 2012Every flash flood watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.